Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 66, NWS Corpus Christi, TX

August 31, 2005Nueces County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Aug 31, 2005, 4:16 PM CDT for Nueces County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 31, 2005, 4:16 PM CDT (21:16 UTC)
Expired
Aug 31, 2005, 4:57 PM CDT
In force
41 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 5 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 9.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2005-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2005-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2222 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1048 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:20 PM CDT, 56 minutes earlier.

Area forecast discussion, Aug 31, 3:20 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
320 PM CDT WED AUG 31 2005

.SHORT-TERM (TONIGHT THROUGH THURSDAY NIGHT)...A LITTLE BIT MORE IN
THE WAY OF COVERAGE WITH STORMS THIS AFTERNOON AS MOISTURE HELD IN
PLACE OVER THE COASTAL BEND IN TIME FOR THE SEABREEZE. ACTIVITY WILL
SLOWLY DRIFT WEST-SOUTHWEST INTO THE INLAND COASTAL PLAINS THRU THE
EARLY EVENING HOURS BEFORE DISSIPATING.

A WEAK MID TO UPPER LEVEL TROUGH AXIS OVER SOUTH TEXAS WILL SLOWLY
DRIFT TO THE WEST ON THURSDAY. MOISTURE WILL CONTINUE TO GRADUALLY
INCREASE OVER THE COASTAL BEND AND ISOLATED TO SCATTERED CONVECTION
WILL OCCUR NEAR THE SEABREEZE AGAIN ON THURSDAY. WILL CONTINUE WITH
THE LOW END CHANCE POPS FOR THE NORTHEAST COUNTIES. THE GFS APPEARS
TO BE A LITTLE STRONG ON THE POPS. WILL GO ABOUT 2 DEGREES ABOVE
GUIDANCE FOR TEMPERATURES ON THURSDAY.

ETA AND GFS MODELS HINT AT A WEAK SURFACE TO 70H TROUGH AXIS MOVING
NORTHWEST OUT OF THE SOUTHERN GULF INTO THE COASTAL WATERS BY
THURSDAY MORNING AND THEN REMAINING NEARLY STATIONARY. EXPECT
SCATTERED CONVECTION TO FORM OVER THE OFFSHORE WATERS DURING THE
OVERNIGHT HOURS BOTH TONIGHT AND THURSDAY NIGHT.

&&

.MARINE...WINDS HAVE INCREASED TO SCEC LEVELS BEHIND THE SEABREEZE
FOR THE BAYS AND NEARSHORE WATERS AND THIS SHOULD CONTINUE INTO THE
EARLY EVENING HOURS. ISOLATED TO SCATTERED CONVECTION IS EXPECTED
TO DEVELOP OVER THE OFFSHORE WATERS AS LOW LEVEL TROUGH AXIS MOVES
INTO THE REGION. SHOULD SEE WINDS INCREASE TO NEAR SCEC LEVELS
BEHIND THE SEABREEZE AGAIN ON THURSDAY.

&&

.AVIATION...ISOLATED MVFR CONDITIONS WILL OCCUR WITH THUNDERSTORMS
OVER THE COASTAL BEND UNTIL AROUND 01Z. OTHERWISE VFR CONDITIONS
WILL PREVAIL UNTIL 10-14Z TIMEFRAME AS FOG DEVELOPS OVER THE INLAND
COASTAL PLAINS. MVFR CONDITIONS IN FOG SHOULD OCCUR FROM HBV TO ALI
TO VCT WITH PATCHY IFR CONDITIOSN POSSIBLE AROUND VCT.

&&

.LONG-TERM (FRIDAY THROUGH WEDNESDAY)...MOISTURE WILL BEGIN TO
INCREASE FRIDAY THROUGH THE WEEKEND.  ENOUGH INSTABILITY FROM H5
TROF WILL BE IN PLACE FRIDAY TO WARRANT CHANCE POPS ALONG THE SEA
BREEZE.  EVEN THOUGH ENOUGH MOISTURE WILL REMAIN OVER S TX THROUGH
THE REST OF THE WEEKEND...RIDGING WILL QUICKLY BUILD IN OVER THE
REGION BY SATURDAY AND LESSEN PRECIP CHANCES.  ATMOSPHERE WILL BEGIN
TO DRY OUT MONDAY AS SYNOPTIC SUBSIDENCE TAKES HOLD.  TEMPERATURES
WILL REMAIN ABOVE NORMAL THROUGH THE EXTENDED...BUT SHOULD BE COOLER
THAN PERSISTENCE WOULD SUGGEST.  STILL WENT A DEGREE OR TWO ABOVE
GUIDANCE DUE TO DRIER SOIL MOISTURE CONTENT AND DECREASING MOISTURE.

.PRELIMINARY POINT TEMP/POPS

CORPUS CHRISTI  075 098 075 094 074 / 10 20 10 30 20
VICTORIA        074 097 075 095 073 / 10 30 20 30 20
LAREDO          080 104 079 102 077 / 05 10 20 20 20
ALICE           073 102 073 099 073 / 10 20 20 30 20
ROCKPORT        080 096 080 092 079 / 10 20 10 30 20
COTULLA         074 101 075 100 073 / 05 10 20 20 20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

89...SHORT TERM
95/82...LONG-TERM
Hazardous weather outlook, Aug 31, 5:48 AM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
548 AM CDT WED AUG 31 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011047-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
548 AM CDT WED AUG 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

HOT HIGH TEMPERATURES RANGING FROM THE MID 90S ALONG THE IMMEDIATE
COAST TO 100 TO 105 DEGREES ACROSS INLAND COASTAL PLAINS AND AS HIGH
AS 107 DEGREES ACROSS THE RIO GRANDE PLAINS WILL COMBINE WITH
HUMIDITY TO PRODUCE HEAT INDICES OF 106 TO 109 DEGREES THIS
AFTERNOON AND EARLY EVENING ACROSS THE REGION. SOME AREAS MAY EVEN
BRIEFLY SEA MAX HEAT INDICES AROUND 110 DEGREES DURING PEAK HEATING
THIS AFTERNOON.

A FEW STRAY SEA BREEZE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EARLY EVENING ACROSS THE COASTAL PLAINS. SEVERE STORMS ARE NOT
ANTICIPATED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
THURSDAY THROUGH SUNDAY. IN ADDITION...HIGH HEAT INDEX VALUES ARE
EXPECTED DURING THE LATE AFTERNOON HOURS. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Aug 31, 2:51 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
251 PM CDT WED AUG 31 2005

TXZ244-246-312030-
REFUGIO-SAN PATRICIO-
251 PM CDT WED AUG 31 2005

...A STRONG THUNDERSTORM WAS AFFECTING REFUGIO AND SAN PATRICIO
COUNTIES...

AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WOODSBORO...OR 10 MILES SOUTHWEST OF
REFUGIO...MOVING SOUTH AT 10 MPH.

THIS THUNDERSTORM WILL PRODUCE WIND GUSTS OF 40 TO 50 MPH AND MAY
CONTAIN SMALL HAIL.

94
Special weather statement, Aug 31, 4:09 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
409 PM CDT WED AUG 31 2005

TXZ243-312215-
NUECES-
409 PM CDT WED AUG 31 2005

...A STRONG THUNDERSTORM WAS AFFECTING NUECES COUNTY...

AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF ROBSTOWN...MOVING SOUTH AT 5
MPH.

THIS STORM WILL BE NEAR...
  5 MILES EAST OF BISHOP BY 515 PM CDT.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 2:36 PM CDTSpecial Marine WarningCRP54 min
Aug 31, 5:03 PM CDTMarine Weather StatementCRP3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.